Canada
  • 6 replies
  • 216 views
  • 3 followings
Canada, June 1,  2021  1:53pm EST

Eliquis - crepey skin?

I have been on Eliquis for a year and a half.  During this time I've noticed a dramatic change in my skin.  It looks like I've aged 10 years.  It seems to me I've seen a link with Eliquis online but I'm not able to find anything at this point.

Does anyone have information about this and what, if anything, to do about it?

Canada

6 Replies
  • AHAModerator
    AHAModerator, June 1,  2021  5:22pm EST

    Hello,

    Thank you for joining the MyAFibExperience community and sharing your story with us. We are glad that you are here and hope you find the advice you are looking for. As you wait for others to reply, I can share this resource on Types of Heart Medications where you can find information about Eliquis and other relevant information. 

    Please keep us updated on how you are doing! 

    Best, 

    AHA Moderator 

  • Canada
    Canada, June 3,  2021  12:05am EST

    Thank you for your reply and for the link.  I looked at it and have searched Eliquis online since my diagnosis and I can't find anything so far.  It just seems to me that someone has commented on it - somewhere.

    I have appreciated this forum over the past couple of years since my AF diagnosis and this, as well as the conference las fall, helped inform me through my ablation 2.5 months ago.  I'm grateful to be doing very well since then.  After several years of debilitating episodes I am relieved to be able to make plans without wondering whether I will be able to follow through.   I have a great EP!

    Canada

  • MellanieSAF
    MellanieSAF, June 6,  2021  10:58am EST

    Canada,

    I did a search and saw a few references to crepey skin from blood thinners, but I don't consider those to be credible since they were in articles from consumer writers.

    What happens is that people are asked to report side effects and if someone thinks a medication "might" cause something, they may report it. Then, it takes on a life of its own, even if that side effect has nothing to do with the medication. For example, when a consumer writer is putting together a story for a big consumer site, he/she may Google crepey skin and finds that one report related to a specific blood thinner and then writes that all blood thinners cause crepey skin, or puts that on a bullet list of things that cause crepey skin. I'm pretty sure that is what happened with the stories I saw in Googling this. 

    Some of these writers are probably from the offshore sweatshop companies where the writers don't speak English but they Google a bunch of garbage and then "assemble" a story from it for some unsuspecting site that doesn't know that the story is not credible. (I'm constantly getting solicitations from offshore sweatshop companies that will write "junk" stories for StopAfib.org for $5-$10 each - no, thank you!) These stories are not credible and should be taken with the proverbial grain of salt. Best to just ignore things on sites that are not credible.    

    Crepey skin appears to be a byproduct of aging, especially since our skin becomes thinner as we age and thus dries out more easily. I am on a blood thinner, but have not noticed crepey skin, likely because I drink so much water. 

    Mellanie 

  • Canada
    Canada, June 7,  2021  11:54am EST

    Thank you, Mellanie.  That's hellpful and very interesting.  I've done it myself:  Googled a symptoms and a disease to see what, if anything, comes up.  But I haven't written anything online or been paid!  :)  

    Thanks for going to this effort.  I'm sure I could be drinking more.  But I can't possibly be aging!  LOL

    :Canada 

  • MellanieSAF
    MellanieSAF, June 7,  2021  11:58am EST

    We all age, every day. That's much better than the alternative. And, aging does not mean old.

    Mellanie

  • Canada
    Canada, June 8,  2021  1:33pm EST

    Nicely said. 

    Someone once quipped, "Old is better than extinct!"

    Canada

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active